Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 25, NWS Jackson, KY

May 11, 20084 counties in Kentucky

NWS Jackson, KY issued this tornado warning at May 11, 2008, 10:58 AM EDT for 4 counties in Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 10:58 AM EDT (14:58 UTC)
Expired
May 11, 2008, 11:45 AM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 11:30 AM EDTHAIL 0.88Meta, KYNICKEL SIZE HAIL LASTED ABOUT 5 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 9:52 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 111458
TORJKL
KYC071-119-133-195-111545-
/O.NEW.KJKL.TO.W.0025.080511T1458Z-080511T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1145 AM EDT

* AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CODY...OR 9
  MILES SOUTH OF HINDMAN...MOVING NORTHEAST AT 58 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COAL RUN...
  HINDMAN...
  PIKEVILLE...
  PIPPA PASSES...
  WHEELWRIGHT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3714 8302 3718 8303 3720 8301 3722 8304
      3734 8306 3763 8234 3750 8228
TIME...MOT...LOC 1458Z 241DEG 50KT 3723 8293

$$

PELTON
2 follow-up statements
000 
WWUS53 KJKL 111519
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1119 AM EDT SUN MAY 11 2008

KYC119-111529-
/O.CAN.KJKL.TO.W.0025.000000T0000Z-080511T1545Z/
KNOTT KY-
1119 AM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR EAST CENTRAL KNOTT COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3732 8276 3735 8276 3747 8275 3763 8234
      3750 8228 3729 8271
TIME...MOT...LOC 1519Z 238DEG 50KT 3740 8261

$$

KYC071-195-111545-
/O.CON.KJKL.TO.W.0025.000000T0000Z-080511T1545Z/
FLOYD KY-PIKE KY-
1119 AM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR CENTRAL
PIKE AND SOUTHEASTERN FLOYD COUNTIES...

AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BEAVER...OR 8
MILES SOUTHWEST OF PIKEVILLE...MOVING NORTHEAST AT 58 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRETHEL...OSBORN...COAL RUN...SHELBIANA...GARDEN VILLAGE...CHLOE...
ZEBULON...RACCOON...META...KIMPER AND SIDNEY

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3732 8276 3735 8276 3747 8275 3763 8234
      3750 8228 3729 8271
TIME...MOT...LOC 1519Z 238DEG 50KT 3740 8261

$$

PELTON
000 
WWUS53 KJKL 111536
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EDT SUN MAY 11 2008

KYC071-195-111545-
/O.CAN.KJKL.TO.W.0025.000000T0000Z-080511T1545Z/
FLOYD KY-PIKE KY-
1135 AM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR CENTRAL PIKE AND SOUTHEASTERN FLOYD
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES
A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3732 8276 3735 8276 3747 8275 3763 8234
      3750 8228 3729 8271
TIME...MOT...LOC 1535Z 238DEG 50KT 3733 8223

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 11, 7:45 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 11, 7:45 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
745 AM EDT SUN MAY 11 2008

.SHORT TERM.../TODAY THROUGH TUESDAY/

A DEVELOPING STORM SYSTEM IS LOOKING RATHER IMPRESSIVE ON THE SURFACE
CHART. AT 06Z...A STRONG 991 MB LOW WAS OVER WESTERN ILLINOIS...WITH
A COLD FRONT TRAILING SOUTH INTO WESTERN KENTUCKY TO MISSISSIPPI. THE
CONVECTION OUT AHEAD OF THE FRONT HAS LOST MUCH OF ITS LIGHTNING OVER
KENTUCKY...WITH THE CONVECTION OVER TENNESSEE AND POINTS SOUTH THE
MOST IMPRESSIVE. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO
CONTINUE TO WORK EAST ACROSS THE AREA THIS MORNING. SHOWERS WERE
ALREADY IN THE WESTERN PORTIONS OF OUR CWA. AS THE FRONT MOVES EAST
TODAY WE SHOULD SEE REDEVELOPMENT OF THUNDERSTORMS THIS MORNING INTO
THE AFTERNOON. WILL CONTINUE TO HIGHLIGHT A SEVERE THUNDERSTORM
POTENTIAL TODAY...WITH CAPES RANGING FROM NEAR 1000 TO 2000
J/KG...AND LI/S -2 TO -4 AS THE FRONT MOVES THROUGH. A DRY SLOT
BETWEEN THE PREFRONTAL PRECIP AND THE FRONT ITSELF SHOULD HELP THE
ATMOSPHERE DESTABILIZE AS WELL. WILL MENTION A THREAT FOR LARGE HAIL
AND DAMAGING WINDS IN THE FORECAST AND IN THE HWO. WITH GOOD SPEED
AND DIRECTIONAL SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT AS
WELL. EVEN OUTSIDE OF ANY THUNDERSTORMS...EXPECTING OCCASIONAL WIND
GUSTS TO 45 MPH OVER MUCH OF THE AREA WITH STRONG WINDS JUST ABOVE
THE SURFACE. WITH THIS IN MIND...WILL ISSUE A WIND ADVISORY FOR OUR
AREA RUNNING FROM 10 AM THROUGH 8 PM THIS EVENING. WILL STILL SEE
SOME DECENT GUSTS IN THE HIGHEST TERRAIN THIS EVENING IN THE
EAST...BUT THESE SHOULD BE BELOW ADVISORY CRITERIA WIND SPEEDS. H5
LOW WITH PLENTY OF MOISTURE AND LIFT WILL BE MOVING INTO THE AREA
LATE TODAY AND TONIGHT...AND WILL GO WITH CATEGORICAL POPS FOR
SHOWERS. THE LOW WILL SLOWLY EXIT MONDAY AND MONDAY EVENING...WITH
POPS GRADUALLY TAPERING DOWN DURING THIS PERIOD. TUESDAY SHOULD BE
DRY AND MOSTLY SUNNY WITH HIGH PRESSURE BUILDING IN.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/

STILL SOME DISAGREEMENT IN THE MODELS LATER IN THE EXTENDED PERIOD.
IN GENERAL...FOLLOWED A LITTLE CLOSER TO THE ECMWF...WHICH WAS ALSO
CLOSER TO THE EARLIER HPC MANUAL PROGS. EXPECTING A COLD FRONT TO
MOVE EAST ACROSS THE AREA ON WEDNESDAY...AND HAVE INCREASED POPS TO
LIKELY FOR THIS PERIOD. THE FRONT SHOULD BE MOVING JUST EAST OF THE
AREA LATER WEDNESDAY NIGHT INTO THURSDAY...AS A WAVE DEVELOPS ALONG
IT. WILL TAPER POPS DOWN TO THE CHANCE RANGE WEDNESDAY NIGHT INTO
THURSDAY WITH THIS SYSTEM CLOSE BY. WILL NOT MENTION OF THUNDER
THURSDAY NIGHT THROUGH SATURDAY...AS WE SHOULD BE ON THE WEST SIDE OF
THE FRONTAL SYSTEM AND SLOW MOVING FRONTAL WAVES. WILL KEEP THE
CHANCE OF SHOWERS IN THE FORECAST HOWEVER. PLENTY OF UNCERTAINTY
STILL EXISTS WITH EXACT POSITION OF THE FRONT AND WAVES.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

DAYLIGHT SHOULD PROMPT A MORE MIXED BOUNDARY LAYER SO HAVE DROPPED
THE WIND SHEAR WITH THIS ISSUANCE AND ADDED GUSTS OF 25 TO 30 KTS TO
THE TAFS. A DEVELOPING COLD FRONT IS SPINNING TOWARD EASTERN KENTUCKY
AND THIS SHOULD BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY.
HAVE TIMED THESE ACROSS THE CWA FROM MID MORNING INTO EARLY
AFTERNOON. THE STORMS WILL CONTAIN CIGS AND VIS DOWN TOWARD IFR WHILE
THE WIND GUSTS BECOME MORE ROBUST. FOLLOWING THE FRONT...LINGERED
THE POSSIBILITY OF A STRAY THUNDERSTORM BEFORE SUNSET. LATER THIS
EVENING EXPECT THE WINDS TO SETTLE DOWN SOMEWHAT FROM THE WEST TO
NORTHWEST BUT STILL OCCASIONAL GUST. ALSO HAVE BROUGHT THE PREVAILING
CIGS DOWN WITH ONGOING LIGHT SHOWERS BENEATH THE WRAP AROUND
MOISTURE FROM THE STRONG AND DEEP SFC LOW PRESSURE AREA PULLING OUT
OF THE OHIO VALLEY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM
LONG TERM....WJM
AVIATION...GREIF
Hazardous weather outlook, May 11, 4:25 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT SUN MAY 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
425 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. SOME OF THE
STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...OUTSIDE OF ANY THUNDERSTORMS...WINDS ARE EXPECTED TO GUST
TO 45 MPH AT TIMES TODAY. GUSTS UP TO 50 MPH ARE POSSIBLE IN THE
HIGHER TERRAIN NEAR THE VIRGINIA BORDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE OR HAIL TO THE NATIONAL
WEATHER SERVICE IN JACKSON TODAY.

WJM

In the hours before

Local storm report, May 11, 10:06 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1006 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     SOMERSET                37.08N 84.61W
05/11/2008                   PULASKI            KY   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTY WIDE.

0948 AM     HAIL             SOMERSET                37.08N 84.61W
05/11/2008  E0.75 INCH       PULASKI            KY   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN SOMERSET

&&

BTERRIZZ
Local storm report, May 11, 10:10 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1010 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     HAIL             HAYS CROSSING           38.24N 83.45W
05/11/2008  E1.75 INCH       ROWAN              KY   TRAINED SPOTTER

            GOLFBALL HAIL LASTED ABOUT 3 MINUTES

&&

BTERRIZZ
Local storm report, May 11, 10:12 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND DMG     CUMBERLAND FALLS S.P.   36.84N 84.34W
05/11/2008                   WHITLEY            KY   COUNTY OFFICIAL

            PRELIMINARY REPORT WITH NUMEROUS TREES DOWN IN THE PARK
            INCLUDING FALLING ON OCCUPIED CARS AND CABINS. UNKNOWN
            FOR INJURIES AT THIS TIME WITH RESCUE ONGOING

&&

BTERRIZZ
Local storm report, May 11, 10:46 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1046 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             1 E SIZEROCK            37.22N 83.49W
05/11/2008  E1.75 INCH       LESLIE             KY   TRAINED SPOTTER

            GOLFBALL HAIL LASTED NEARLY 5 MINUTES AT HELL FOR CERTAIN

1010 AM     HAIL             BOONEVILLE              37.48N 83.68W
05/11/2008  E0.88 INCH       OWSLEY             KY   PUBLIC

            NICKEL SIZE HAIL AT BOONEVILLE NURSING HOME

1030 AM     HAIL             ARY                     37.38N 83.15W
05/11/2008  E0.75 INCH       PERRY              KY   PUBLIC

            PENNY HAIL LASTED ABOUT 5 MINUTES. WIND ESTIMATED 50 TO
            75 MPH.

&&

BTERRIZZ
Local storm report, May 11, 10:47 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1047 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             WOOTON                  37.18N 83.30W
05/11/2008  E0.75 INCH       LESLIE             KY   PUBLIC

            PENNY HAIL LASTED 5 MINUTES

&&

BTERRIZZ
Local storm report, May 11, 10:58 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HAIL             GARRARD                 37.13N 83.75W
05/11/2008  E0.88 INCH       CLAY               KY   COUNTY OFFICIAL

            NICKEL SIZE HAIL

&&

BTERRIZZ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:40 AM EDTWind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more20 hr
May 11, 8:41 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle34 min
May 11, 8:52 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley23 min
May 11, 9:14 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley31 min
May 11, 9:25 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan35 min
May 11, 9:26 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley34 min
May 11, 9:28 AM EDTTornado WarningJKLClay, Knox, Laurel, Leslie32 min
May 11, 9:43 AM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more32 min
May 11, 10:01 AM EDTTornado WarningJKLClay, Leslie, Perry29 min
May 11, 10:13 AM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Rowan and 1 more47 min
May 11, 10:14 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry31 min
May 11, 10:26 AM EDTTornado WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike34 min
May 11, 10:30 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie, Letcher, Perry30 min
May 11, 10:37 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Leslie, Letcher, Perry38 min
May 11, 10:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin33 min
May 11, 10:53 AM EDTSevere Thunderstorm WarningJKLJohnson19 min
May 11, 10:54 AM EDTTornado WarningJKLHarlan, Letcher36 min
May 11, 11:01 AM EDTTornado WarningJKLFloyd, Martin, Pike29 min
May 11, 11:06 AM EDTSevere Thunderstorm WarningJKLMartin24 min
May 11, 11:28 AM EDTSevere Thunderstorm WarningJKLPike17 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.